Monday, June 9, 2008

Impetuous...

I'm turning into Johnny Social these days.  It feels good to get out of the house and be with my family.  I drove over this morning to get more Lexapro and Dad was sitting in his pajamas in his favorite chair with a newspaper in hand.  I went and spent time with Mom as she lay in the bed yesterday afternoon. 

"You're so impetuous!" Dad told me.

"I just want to feel better," I replied. "I am convinced this drug is helping."

Dad didn't have anymore, and he agreed to meet me at the drugstore in an hour.  I am just waiting for his call.

_________________________________________

I haven't been able to drive much lately, but I drove the long drive to the pharmacy this morning. 

"You look better!" my father told me.

I smiled and told him thanks.

"It is this medicine!" I replied as he handed me the little white pill.

I immediately took it and almost immediately got to feeling even better!  I know it is placebo effect, but it seems to work for me so I am going with it.   T minus 2 days to I go and see my doctor. 

5 comments:

Bridget said...

Following up on my comment from yesterday and reading your Twitter, please talk to your doctor! TODAY. You haven't said so, but I'm pretty sure he doesn't know you're taking the Lexpro (Dad is giving it to you). Drooling is a sign of diminished muscle control, which is telling me something here is wrong. I don't know what all else you are taking, but looking it up, Lexpro can cause issues when mixed with other medications. I don't mean to sound like a Mom (which I am) or like I'm getting into your business, but I am VERY concerned about you and don't want anything to happen to you. Prescriptions are serious business and you have to know what you're doing and to whom when you prescribe them. My grandmother almost died because she was taking two different sets of medications, prescribed by doctors who didn't communicate because she didn't think to mention them to each other. So, she was taking things that SHOULD NOT be taken together. Please call your doctor. This is really, really important, honey.

justLacey said...

Bridget is right. Lexapro can cause lithium levels to increase so that needs to be watched by your dr. Also, Luvox and Lexapro are not recommended for use at the same time, so if your dad hasn't stopped giving you the Lexapro you need to see the dr. regarding that.
You can check dr interactions here:
http://www.drugdigest.org/DD/Interaction/ChooseDrugs/1,4109,,00.html

PipeTobacco said...

Sir:

I am gravely concerned. There is no physiological way Lexapro is going to have its intended effect after that short of a time.

I believe the Lexapro is acting in cohort with your other medications in a toxic way which is giving you some sort of euphoria.

You should not be taking unprescribed perscription medication... even if your Dad encourages it.

PipeTobacco

Kevin said...

Pipe, there is no set time for a person to react to an SSRI. One day seems unlikely. A few days to week is possible. It's likely that it will take 4 to 6 weeks based on "most" experiences. Also an SSRI making a person euphoric in a day? Even with multiple other drugs? What's the probability? 0.0000001, less maybe?

Further, a pharmacist IS trained to understand drug interactions. While his father should not prescribe his medications his father still has expert knowledge of which drugs a person can mix and which drugs a person should not mix. A pharmacist is the last line of defense a person has in medical care.

My opinion: little chance at all of any harm at this point and there is no need to panic. The only thing to be concerned about would be an allergic reaction and drooling doesn't suggest an allergic reaction.

Yes, talk to the Doctor. Panic and worry? No.

Marsha said...

Your dad belongs in jail.